Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 65, NWS Lake Charles, LA

June 15, 2005Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 15, 2005, 6:01 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2005, 6:01 PM CDT (23:01 UTC)
Expired
Jun 15, 2005, 7:00 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 49 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 6:10 PM CDTTSTM WND DMGHathaway, LAJEFFERSON DAVIS SHERIFF REPORTED THUNDERSTORM WIND GUST KNOCKED DOWN SWING SET AND PICKED UP A TRAMPOLINE AND BLEW IT OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1784 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 152301
SVRLCH
LAC053-160000-
/O.NEW.KLCH.SV.W.0065.050615T2301Z-050616T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
601 PM CDT WED JUN 15 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON DAVIS PARISH IN SOUTHWEST LOUISIANA

* UNTIL 700 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  RAYMOND...AND MOVING SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   PINE ISLAND AND JENNINGS BY 610 PM CDT
   ROANOKE BY 625 PM CDT
   FENTON BY 635 PM CDT
   WELSH BY 640 PM CDT

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3020 9262 3048 9264 3043 9278 3043 9303
      3008 9282

$$
1 follow-up statement
000 
WWUS54 KLCH 152328
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
627 PM CDT WED JUN 15 2005

LAC053-160000-
/O.CON.KLCH.SV.W.0065.000000T0000Z-050616T0000Z/
JEFFERSON DAVIS LA-
627 PM CDT WED JUN 15 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR
JEFFERSON DAVIS PARISH...

AT 627 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF 
ROANOKE TO PINE ISLAND..MOVING WEST AT 10 MPH. LAW ENFORCEMENT 
ALREADY REPORTED A FUNNEL CLOUD IN THE HATAWAY AREA...ALONG WITH 
WIND DAMAGE TO RESIDENTAL YARD STRUCTURES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WELSH BY 645 PM CDT
  THORNWELL AND FENTON BY 655 PM CDT

LAT...LON 3020 9262 3048 9264 3043 9278 3043 9303
      3008 9282

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:30 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 15, 3:30 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT WED JUN 15 2005

.DISCUSSION...
STORMS HAVE FINALLY STARTED FIRING OFF SOUTH OF A DEW POINT BOUNDARY DRAPED
OVER CENTRAL LOUISIANA. SEVERAL OF THESE STORMS WILL BECOME SEVERE BEFORE
EVERYTHING BEGINS TO SETTLED DOWN AFTER SUNSET. OVERNIGHT HOURS WILL SEE
SKIES BECOMING MOSTLY CLEAR TOWARDS SUNRISE.

TMRW AFTERNOON WILL SEE STORMS DEVELOPING AGAIN ALTHOUGH MOISTURE WILL BE A
BIT MORE LIMITED. LOOKS LIKE WE ARE GOING TO SLIP INTO A TYPICAL SUMMERTIME
PATTERN AS THE RIDGE ALOFT HAS WEAKEN.

&&

.AVIATION...
VFR WX...OUTSIDE OF TSTMS...STORMS THIS AFTERNOON/THIS EVENING TO PRODUCE
GUSTY WINDS AND HAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  94  76  91 /  30  20  10  20
KBPT  76  94  76  91 /  30  20  10  20
KAEX  72  95  72  92 /  30  20  10  30
KLFT  75  95  75  92 /  30  20  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

K. KUYPER
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT WED JUN 15 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
161100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

.DAY ONE...TODAY AND TONIGHT
NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY..
NO SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
WILL NOT BE REQUIRED TODAY.

LGE

In the hours before

Local storm report, Jun 15, 3:28 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 S LYDIA               29.91N 91.78W
06/15/2005  0.88 INCH        IBERIA             LA   PUBLIC

&&

ERICKSON
Local storm report, Jun 15, 5:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
556 PM CDT WED JUN 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             1 S LYDIA               29.91N 91.78W
06/15/2005  0.88 INCH        IBERIA             LA   PUBLIC

0425 PM     TSTM WND DMG     2 E DEQUINCY            30.45N 93.41W
06/15/2005                   CALCASIEU          LA   NWS EMPLOYEE

            LARGE TREE LIMBS DOWN NEAR DEQUINCY ELEMENTARY SCHOOL.

0425 PM     TSTM WND DMG     3 ENE DEQUINCY          30.46N 93.40W
06/15/2005                   CALCASIEU          LA   NWS EMPLOYEE

            TREE DOWN ON STATE HIGHWAY 12 EAST OF DEQUINCY.

0430 PM     HAIL             4 ENE DEQUINCY          30.47N 93.38W
06/15/2005  0.75 INCH        CALCASIEU          LA   NWS EMPLOYEE

            REPORT OF PENNY SIZE HAIL IN RURAL CALCASIEU PARISH EAST
            OF DEQUINCY.

&&

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:53 PM CDTSevere Thunderstorm WarningLCHIberia67 min
Jun 15, 3:46 PM CDTSevere Thunderstorm WarningLCHCalcasieu59 min
Jun 15, 3:57 PM CDTSevere Thunderstorm WarningLCHVernon46 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.